Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 8, 2004, 6:40 PM EDT for Sullivan County, New Hampshire. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2004, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 8, 2004, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 149 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:57 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 8, 2:57 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT THU JUL 8 2004 .SHORT TERM (TONIGHT THROUGH FRIDAY)... THE ONSHORE FLOW WILL CONTINUE OVERNIGHT AHEAD OF A SLOW MOVING COLD FRONT. WEAK LOW PRESSURE WILL FORM ALONG THIS FRONT...SLOWING IT DOWN A BIT...BUT THE FRONT SHOULD MOVE EAST OF THE AREA ON FRIDAY. THE UPPER LEVEL SYSTEM WILL MOVE EAST OF THE FORECAST AREA FRIDAY AFTERNOON. AN AREAS OF SHOWERS HAS MOVED OFF TO THE EAST...BUT MORE SHOWERS WILL MOVE INTO THE REGION WITH THE APPROACHING SYSTEM. AT THE SAME TIME STRATUS AND FOG WILL REGAIN ITS GRIP ON THE REGION... ESPECIALLY AREAS OPEN TO THE ONSHORE FLOW. USED A BLEND OF THE 12Z GFS/ETA/NGM MODELS FOR THIS FORECAST. TEMPERATURES AND CHANCE OF RAIN IS CLOSE TO THE GFS MAV NUMBERS. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...WILL CONTINUE WITH A GENERAL NW FLOW ALFT WITH SEVERAL SHORTWAVES MVG THRU. A SIGNIFICANT ONE MOVES THRU FRI NGT. -SHRA FRI NGT. WITH CYCLONIC FLOW ALFT SAT EXPECT CLDS TO BUBBLE UP WITH CHC -SHRA/-TSRA IN THE AFTN AND AGAIN SUN BUT TO A LESSER EXTENT. GFS SHOWS ANOTHER SHORTWAVE MVG IN MON AND MON NGT WITH ANOTHER CHC OF PRECIP AND AGAIN WED NGT AS A NEVER ENDING SERIES OF SHORT WAVES AND CYCLONIC FLOW KEEPS SUMMER AT BAY. && .AVIATION... ANY IMPROVEMENT IN CEILINGS AND VISIBILITY THIS AFTERNOON WILL BE SHORT LIVED. ONCE THE SUN GOES DOWN THE COOLING ATMOSPHERE AND ONSHORE FLOW WILL SPREAD THE STRATUS AND FOG BACK INLAND TO COVER PWM...PSM AND AUG...AND POSSIBLY EXTENDING TO CON. IN ADDITION CONDITIONS WILL LOWER DUE TO CLOUDS AND SHOWERS FROM THE APPROACHING FRONT TO THE WEST. IFR TO LIFR CONDITIONS WILL DOMINATE THROUGH 18Z FRIDAY. && .MARINE... WINDS AND SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY CONDITIONS. THE MAIN IMPACT FROM THIS WEATHER SYSTEM WILL BE VERY LOW VISIBILITY IN FOG AND SHOWERS. A WIND SHIFT FRIDAY AFTERNOON AS THE FRONTAL SYSTEM MOVES EAST WILL ALLOW THE VISIBILITY TO IMPROVE SOMEWHAT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 8, 3:59 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 359 AM EDT THU JUL 8 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-080958- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 359 AM EDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.